Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 178, NWS Louisville, KY

July 30, 2008Boyle County, Mercer County, Washington County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 30, 2008, 2:50 PM EDT for Boyle County, Mercer County, Washington County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2008, 2:50 PM EDT (18:50 UTC)
Expired
Jul 30, 2008, 3:15 PM EDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Boyle County, KY, Mercer County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 82 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 301850
SVRLMK
KYC021-167-229-301915-
/O.NEW.KLMK.SV.W.0178.080730T1850Z-080730T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT WED JUL 30 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  CENTRAL WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 315 PM EDT...

* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FENWICK..AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACKVILLE BY 300 PM EDT...

LAT...LON 3778 8494 3763 8498 3769 8523 3783 8520
TIME...MOT...LOC 1850Z 284DEG 23KT 3775 8513

$$

STOPPKOTTE
1 follow-up statement
000 
WWUS53 KLMK 301901
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT WED JUL 30 2008

KYC021-167-229-301915-
/O.CON.KLMK.SV.W.0178.000000T0000Z-080730T1915Z/
MERCER KY-WASHINGTON KY-BOYLE KY-
301 PM EDT WED JUL 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHWESTERN BOYLE...SOUTHEASTERN WASHINGTON AND SOUTHWESTERN
MERCER COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MACKVILLE...OR ABOUT 39 MILES SOUTHWEST OF LEXINGTON...
MOVING EAST AT 26 MPH.

LAT...LON 3778 8494 3763 8498 3767 8516 3781 8513
TIME...MOT...LOC 1901Z 284DEG 23KT 3773 8504

$$

STOPPKOTTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:10 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 30, 1:10 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EDT WED JUL 30 2008

.MORNING UPDATE...

OLD MCS AND OUTFLOW FROM MISSOURI LAST NIGHT IS STREAKING ACROSS OUR
NRN CWA AT THE MOMENT. SOME LOCATIONS HAVE RECEIVED OVER AN INCH OF
RAINFALL WITH THIS BATCH OF CONVECTION. MOST OF IT IS EAST OF I-65
RIGHT NOW...WITH ANOTHER LARGE AREA OVER SRN IL...HOWEVER THIS
SHOULD MOVE MOSTLY NORTH OF THE CWA.

EARLY AFTERNOON SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE
EXPECTED TO DEVELOP AS THE UPPER-LEVEL SHORTWAVE ASSOCIATED WITH
REMNANTS OF DOLLY MOVES EASTWARD TOWARD OUR REGION. MOISTURE IS
DEFINITELY NOT A PROBLEM...SO CONVECTION SHOULD FILL IN QUICKLY OVER
THE NORTHERN HALF OF THE CWA THIS AFTERNOON...WITH MOST LOCATIONS
SEEING AMPLE RAINFALL TONIGHT. INCREASED POPS TODAY AS A
RESULT...AND INCREASED QPF AMOUNTS WITH HIGH RAINFALL EFFICIENCY
EXPECTED.

ALSO INCREASED CLOUD COVER...AND LOWERED TEMPS ACROSS THE NORTH TO
ACCOUNT FOR RAIN-COOLED...YET STILL MUGGY...AIR. UPDATE WILL BE OUT
SOON.

&&

.SHORT TERM (TONIGHT THROUGH THURSDAY)...

THUNDERSTORMS REMAIN IN THE FORECAST...WITH THE BEST CHANCES
TONIGHT.

LEAD UPPER VORT WILL CROSS OVERHEAD THIS AFTERNOON...WITH THE MAIN
UPPER TROF PASSING THROUGH ON THURSDAY. COOL FRONT AT THE SURFACE
SUBTLE AND DIFFICULT TO PIN DOWN...BUT IT APPEARS IT WILL SLIDE
SOUTHWARD THROUGH THE AREA TONIGHT INTO EARLY THURSDAY MORNING.

THE ATMOSPHERE BECOMES UNSTABLE THIS AFTERNOON...BUT SEVERE WEATHER
INDICES AND LAPSE RATES ARE NOT TERRIBLY IMPRESSIVE. WET BULB ZERO
HEIGHTS TOO HIGH FOR SIGNIFICANT HAIL. GFS FORECAST SOUNDINGS STILL
SHOWING SOME MID LEVEL DRYING BY 00Z SO COULD SEE SOME STRONG WIND
GUSTS WITH THE HEALTHIEST STORMS. ANY BOUNDARY INTERACTIONS LEFTOVER
FROM OVERNIGHT CONVECTION COULD ASSIST A LOCALLY STRONG STORM.
HOWEVER WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME.
PRECIPITABLE WATER AMOUNTS AROUND TWO INCHES THOUGH SO SOME HEAVY
TROPICAL DOWNPOURS LOOK LIKE A GOOD BET.

SHORT AND LONG RANGE MODELS ARE IN GOOD AGREEMENT TONIGHT DEVELOPING
A LINEAR MCS OR COMPLEX OF MCS/S FROM THE OZARKS TO THE UPPER OHIO
VALLEY ALONG THE COOL FRONT...SIMILAR TO WHAT HAPPENED OVERNIGHT
FROM KANSAS TO INDIANA. AGAIN SEVERE WEATHER LOOKS UNLIKELY. HOWEVER
A LOW LEVEL JET FROM THE ARKLATEX TO THE MIDDLE OHIO VALLEY COMBINED
WITH THE RIGHT ENTRANCE TO THE UPPER JET JUST TO OUR NORTH WILL HELP
DEVELOP STORMS. PRECIPITABLE WATER AMOUNTS RISE TO VERY IMPRESSIVE
LEVELS NEAR TWO AND A HALF INCHES. K INDEX NUMBERS RANGE FROM THE
MIDDLE 30S TO AS MUCH AS THE LOWER 40S. SOME TRAINING OF STORMS WILL
BE POSSIBLE AS WELL. SO...LOOKS LIKE LOCALLY TORRENTIAL RAINS WILL
BE A REAL POSSIBILITY TONIGHT.

THE LINEAR MCS ALONG THE OHIO RIVER AFTER MIDNIGHT TONIGHT WILL
SLIDE SOUTHWARD THURSDAY MORNING AND GRADUALLY DISSIPATE. WILL HAVE
BEST POPS THURSDAY IN THE MORNING AND GRADUALLY DECREASE THEM OVER
THE COURSE OF THE DAY.

THERE SHOULD BE ENOUGH SUN TODAY TO ALLOW TEMPERATURES TO ONCE AGAIN
RISE INTO THE 90S.

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...

REMNANTS OF DOLLY ARE FORECAST TO BE DEPARTING THE REGION LATE
THURSDAY AS MID LEVEL RIDGING BEGINS TO MOVE IN FROM THE WEST.  H5
HEIGHTS ARE EXPECTED TO RISE ABOVE 590DM OVER THE WEEKEND WHICH WILL
BRING HIGH TEMPERATURES INTO THE MID AND UPPER 90S FOR MUCH OF THE
REGION.  SOME AREAS DO HAVE A SHOT OF REACHING 100 OVER THE
WEEKEND.  HOWEVER...HIGH TEMPS MAY BE MODULATED A BIT DEPENDING ON
HOW MUCH RAIN THE AREA RECEIVES OVER THE NEXT 24 HOURS WITH DOLLYS
REMNANTS PASSING OVERHEAD.  GENERALLY HAVE TRENDED TEMPS CLOSE TO
THE GFS ENSEMBLE MEANS WHICH ARE VERY CLOSE TO THE CURRENT FCST
TEMPS.

BY EARLY SUNDAY...H5 RIDGE WILL BE JUST TO THE WEST OF THE AREA AND
MUCH OF OUR AREA WILL BE IN THE NOTORIOUS NORTHWEST FLOW.  THE LAST
FEW RUNS OF THE GFS SUGGEST THAT SOME SORT OF MCS ACTIVITY MAY
DEVELOP AND DROP SOUTHEAST TOWARD THE REGION BY SUNDAY MORNING.
HOWEVER THE VERY LATEST 00Z GFS ENSEMBLES (GEFS) ARE MUCH DRIER IN
THEIR SOLUTIONS WITH THIS.  THUS...WILL KEEP THE FORECAST CONTINUITY
IN CHECK AND KEEP THINGS DRY THROUGH MONDAY.  TEMPS WILL REMAIN HOT
ON MONDAY WITH HIGHS IN THE MID TO UPPER 90S ONCE AGAIN.  OVERNIGHT
LOWS THROUGH THIS PD OF THE FCST WILL BE IN THE UPPER 60S TO LOWER
70S...BUT OVERNIGHT LOWS IN THE URBAN AREAS WILL REMAIN IN THE LOW
TO MID 70S.

TUESDAY THROUGH WEDNESDAY...

NO CHANGES TO THE FCST THROUGH THIS PD.  LATEST MODEL SOLUTIONS
SUGGEST MID-UPPER LEVEL ANTICYCLONE MOVING FURTHER EAST.  H5 HIGH
LOOKS TO BE CENTERED OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS
DURING THE PD.  SHOULD THIS PROVE TO BE RIGHT...DRY AND HOT
CONDITIONS CAN BE EXPECTED.  AREAS JUST NE OF THE AREA WILL BE ON
THE PERIPHERY AND WILL HAVE THE BEST CHANCES OF RAIN WITH VORTS
COMING DOWN IN THE NW FLOW.

&&

.AVIATION (18Z TAFS)...

ISOLATED-SCATTERED SHRA/TSRA REMAIN AROUND THE NORTHERN KY AND
SOUTHERN IN AREA. WILL LIKELY HOLD ONTO VCSH AT SDF AND LEX. MVFR
VSBYS WILL OCCUR IF IT RAINS FROM THESE SCATTERED SHOWERS...BUT WILL
LIKELY NOT INCLUDE THIS IN THE TAFS. MAY ALSO INCLUDE EITHER A CB OR
VCSH MENTION AT BWG AS WELL BUT CONVECTION WILL BE MORE ISOLATED
ACROSS S-CNTRL KY.

WITH MORE HEATING OF THE DAY...RESIDUAL OUTFLOW BOUNDARIES...AND
REMNANTS FROM DOLLY MOVING TOWARD OUR AREA...MORE WIDESPREAD
RAINFALL IS EXPECTED TONIGHT MAINLY AFTER 00Z. HEAVY RAINFALL WILL
BE LIKELY SO WILL INCLUDE IFR VSBYS COINCIDING WITH +RA OR +TSRA AT
SOME POINT BETWEEN 00-12Z...EARLIER AT SDF WITHIN THIS TIME FRAME
AND LATER AT LEX AND BWG. LOW MVFR CIGS WILL ALSO BE POSSIBLE IN THE
HEAVIEST RAINFALL.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...13
LONG TERM....MJ
AVIATION.....AL
UPDATE.......AL
Hazardous weather outlook, Jul 30, 11:15 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 AM EDT WED JUL 30 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-311515-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1115 AM EDT WED JUL 30 2008 /1015 AM CDT WED JUL 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON MAINLY ACROSS SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL
KENTUCKY. MORE NUMEROUS THUNDERSTORMS ARE LIKELY TONIGHT ACROSS
THE ENTIRE OUTLOOK REGION. THOUGH THE STRONGEST STORMS COULD
PRODUCE SOME STRONG WIND GUSTS...THE PRIMARY THREATS FROM THESE
STORMS WILL BE LOCALLY TORRENTIAL DOWNPOURS AND CLOUD-TO-GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY...ESPECIALLY IN
THE MORNING BEFORE THEY TAPER OFF FROM NORTH TO SOUTH OVER THE
COURSE OF THE DAY. LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL
BE THE MAIN THREATS.

IN ADDITION...HIGH TEMPERATURES IN THE MID 90S COMBINED WITH
INCREASING MOISTURE WILL ALLOW HEAT INDEX VALUES TO REACH INTO THE
LOW 100S MAINLY FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AL

In the hours before

Special weather statement, Jul 30, 9:33 AM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 AM EDT WED JUL 30 2008

INZ084-090>092-KYZ025-029>031-033-034-038-301445-
CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-HENRY KY-SHELBY KY-SPENCER KY-
INCLUDING THE CITIES OF...MARENGO...CORYDON...NEW ALBANY...
JEFFERSONVILLE...BRANDENBURG...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...NEW CASTLE...
SHELBYVILLE...TAYLORSVILLE
933 AM EDT WED JUL 30 2008

...BATCH OF SHOWERS AND THUNDERSTORMS...

AN AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL INDIANA
AND NORTH-CENTRAL KENTUCKY WILL CONTINUE TO MOVE EAST AT ABOUT 30
MPH. THROUGH 1030 AM EDT...LOCATIONS GENERALLY ALONG AND NORTH OF
I-64 INCLUDING THE TOWNS OF CORYDON...GALENA AND JEFFERSONVILLE
INDIANA...AND LOUISVILLE...SHELBYVILLE AND NEW CASTLE KENTUCKY
WILL EXPERIENCE A FEW LIGHTNING STRIKES...HEAVY RAINFALL AND GUSTY
WINDS TO 30 MPH WITH THE STRONGEST CELLS. AROUND A HALF INCH UP
TO ONE INCH OF RAINFALL IS POSSIBLE WITHIN THE NEXT HOUR. USE
CAUTION WHILE DRIVING THIS MORNING AS PONDING OF WATER ON ROADWAYS
WILL LIKELY OCCUR.

AL
Special weather statement, Jul 30, 11:21 AM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1121 AM EDT WED JUL 30 2008

KYZ041-048-049-056-057-301630-
FAYETTE KY-JESSAMINE KY-CLARK KY-GARRARD KY-MADISON KY-
INCLUDING THE CITIES OF...LEXINGTON...NICHOLASVILLE...
WINCHESTER...LANCASTER...RICHMOND
1121 AM EDT WED JUL 30 2008

...BATCH OF SHOWERS AND THUNDERSTORMS...

AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING EASTWARD
ACROSS THE LEXINGTON METRO AREA SOUTHWARD TO RICHMOND KENTUCKY.
THROUGH 1230 PM EDT...THE HEAVIEST RAINFALL WILL AFFECT I-75
BETWEEN LEXINGTON AND RICHMOND...AND I-64 BETWEEN LEXINGTON AND
WINCHESTER...WITH RAINFALL TOTALS UP TO ONE INCH IN ABOUT 20
MINUTES. THIS HEAVY RAIN WILL GREATLY REDUCE VISIBILITIES...AND
CAUSE PONDING OF WATER ON ROADWAYS. ALSO...A

AL
Special weather statement, Jul 30, 1:48 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT WED JUL 30 2008

KYZ071-301815-
WARREN-
1248 PM CDT WED JUL 30 2008

...STRONG THUNDERSTORM AFFECTING WARREN COUNTY...

AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BOWLING GREEN...AND MOVING EAST AT 25 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 MPH
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR BOWLING GREEN THROUGH 110 PM CDT.
  NEAR PLANO BY 1255 PM CDT.
  NEAR ALVATON BY 105 PM CDT.
  NEAR CLAYPOOL BY 115 PM CDT.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Jul 30, 1:54 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
154 PM EDT WED JUL 30 2008

KYZ029-034>036-038>042-045>049-301900-
BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-
INCLUDING THE CITIES OF...MOUNT WASHINGTON...SHEPHERDSVILLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER
154 PM EDT WED JUL 30 2008

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 3 PM EDT FROM THE
BARDSTOWN AND TAYLORSVILLE AREAS EAST TO FRANKFORT...LEXINGTON
AND WINCHESTER. EXPECT A QUICK HALF AN INCH OF RAIN AND ISOLATED
WIND GUSTS UP TO 40 MPH.

RL
Special weather statement, Jul 30, 2:20 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT WED JUL 30 2008

KYZ045-046-301900-
NELSON-WASHINGTON-
220 PM EDT WED JUL 30 2008

...STRONG THUNDERSTORM AFFECTING EASTERN NELSON AND WESTERN
WASHINGTON COUNTIES...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BARDSTOWN...MOVING EAST AT
25 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 MPH
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR MAUD BY 230 PM EDT.
  5 MILES SOUTH OF CHAPLIN BY 235 PM EDT.
  NEAR WILLISBURG BY 255 PM EDT.
  5 MILES NORTH OF MACKVILLE BY 300 PM EDT.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:09 PM EDTSevere Thunderstorm WarningLMKBoyle, Mercer, Washington24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.